MAUDE Adverse Event Report: MAX MOBILITY LLC SMARTDRIVE

MAX MOBILITY LLC SMARTDRIVE
Model Number MX2+
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Multiple Fractures (4519)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During a routine communication with permobil, the end-user made mention of an incident that had occurred approximately 2 years prior where the reported having been injured while using the smartdrive mx2+ device.Reports while under power with the device, the manual wheelchair hit a dip or crack in the sidewalk which caused the wheelchair to become blocked from forward momentum.Report indicated it occurred so quickly that the end-user did not have time to power the smartdrive device off via the controller, and the device continued to run which lifted the wheelchair up, reportedly causing the end-user to lose positioning and fall to the ground where they sustained a fracture to their right tibia and fibula requiring surgery to address.The end-user did not make any claim or allegation of a device malfunction having occurred to have caused this event, only that it had occurred and the device remains operational but were no longer using the device.A review of the device history record from the date the device was manufactured was performed which noted that this device was not involved in manufacturing quality non-conformance.The device met all quality criteria prior to its release.
 
Event or Problem Description
Reports while driving down a sidewalk while under power with the smartdrive device, at one point the manual wheelchair hit dip in the sidewalk causing the wheelchair to stop forward momentum.Reports indicate when this occurred, the smartdrive device continued to drive forward and roll underneath the wheelchair which caused the end-user to lose positioning and fall to the ground where they received a serious injury.

Brand Name
SMARTDRIVE
Common Device Name
SMARTDRIVE
Manufacturer (Section D)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key24900537
Report Number3008370857-2026-00332
Device Sequence Number18312109
Product Code ITI
UDI-Device Identifier00861896000310
UDI-Public(01)00861896000310(11)211207
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K151199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMX2+
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown